Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Taking mezavant mesalamine for ulcerative colitis. Will it be safe to take viagra or cialis?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5504 Questions
Question
Hi, I am being treated for ulcerative colitis and have been prescribed mezavant mesalamine for the past few years. I am also considering starting the use of viagra or cialis. I was wondering if there are any dangers of drug interactions between the two.
Posted Sat, 2 Feb 2013 in Medicines and Side Effects
 
 
Answered by Dr. Grzegorz Stanko 15 minutes later
Hello!

Thank you for the query.

Mezavant contains Mesalazine which is mainly metabolized in the intestines wall. Viagra or Cialis is metabolized in the liver. That is why both medicines does not affect each other and can be used together. Using Viagra or Cialis you need to be sure that your heart condition is good (no chest pains, no shortness of breath). And as every medicine it can cause skin allergies or nausea (which is generally rare).

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor